I have never written a review on anything really, but I thought it was important in this case. I have been dealing with arthritis for probably 15 years. I was essentially given two choices: the first is take Allopurinol and hope it prevents me from getting sprouts. However, I would have to take a 20 mg pill every day, and this medication has upset my stomach in the past. Option two is to treat an outbreak when it occurs with the medication. I went this route, and took Colchicine, which is the medication to treat this. The problem is that it never seemed to work, and I recently had a terrible gout attack. I got Prednisone and it really worked miracles. I was probably 70% better after one full day, and now almost 100% after three days. I am more than satisfied with this medication!
An example of an acute hepatitis-like syndrome arising after pulse methylprednisolone therapy. These episodes arise typically 2 to 4 weeks after a third or fourth cycle of pulse therapy, and range in severity from an asymptomatic and transient rise in serum aminotransferase levels to an acute hepatitis and even fulminant hepatic failure. In this instance, the marked and persistent rise in serum enzymes coupled with liver histology suggesting chronic hepatitis led to a diagnosis of new-onset autoimmune hepatitis, despite the absence of serum autoantibodies or hypergammaglobulinemia. Autoimmune hepatitis may initially present in this fashion, without the typical pattern of serum autoantibodies during the early, anicteric phase. The diagnosis was further supported by the prompt improvements in serum enzymes with prednisone therapy. The acute hepatitis-like syndrome that can occur after pulses of methylprednisolone is best explained as a triggering of an underlying chronic autoimmune hepatitis caused by the sudden and profound immunosuppression followed by rapid withdrawal. This syndrome can be severe, and fatal instances have been reported. Whether reinitiation of corticosteroid therapy with gradual tapering and withdrawal is effective in ameliorating the course of illness is unclear, but anecdotal reports such as this one suggest that they are beneficial and should be initiated promptly on appearance of this syndrome. Long term follow up of such cases is also necessary to document that the autoimmune hepatitis does not relapse once corticosteroids are withdrawn again.